MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, ,AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, ,AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number KE3ITE-DW-MP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wax filter was pulled off an in the ear hearing aid.It was the staff at the clinic that pulled it off.Nothing was lost in the ear of the user.Subsequently, no harm resulted from the event.No further follow up is available or expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.He clinical investigation concluded: it has been reported that the wax guard is broken on an in the ear device.It was pulled off by the staff.Nothing was lost in the ear of the user, and subsequently there was no harm.Clinical conclusion on the event is that it did not cause any harm.Clinical evaluation according to 0378040 clin eval plan&rpt, ha&tsg and 0378100 clin eval plan&rpt, other acc: hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hcp if a foreign object is located in the ear canal.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Device investigation concluded: received the returned device.The wax buster was found broken, some portion of wax buster missing which including the red clip and white part of wax buster with spring underneath.The red part of filter remains screwed on the sound hole.The wax guard with such condition will not pass the inspection in factory.The original wax buster will be screwed and fasten onto the sound hole.No adjustment on the white part is needed from manufacturing site.The whole wax buster to be removed from shell if require replacement.Based on the potential safety questionnaire investigation, the staff accidentally pull the wax guard off by force.The event not caused harm.The case is related to usability issue.Manufacturer's investigation is final.This is a combined (initial and final) report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, ,AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20478470
Report Number3005650109-2024-00091
Device Sequence Number15495278
Product Code OSM
UDI-Device Identifier05708296207558
UDI-Public05708296207558
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberKE3ITE-DW-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient SexMale